MKSAP Questions of the Week

Infectious Disease Q11

A 26-year-old woman is evaluated in the emergency department for lower abdominal pain with vaginal discharge. She reports no nausea or vomiting but noted vaginal bleeding after intercourse the previous night. She is sexually active, with two partners in the past 3 months, but she does not use condoms consistently. She has an intrauterine device for contraception and takes no medications.

Publish date: 03/04/2020

 
Infectious Disease Q14

A 38-year-old woman undergoes follow-up evaluation in the office. She was evaluated in the emergency department 3 nights ago with fever and flank pain following 2 days of dysuria. A urine culture and two sets of blood cultures were collected. She was given intravenous ceftriaxone and discharged with a 7-day course of ciprofloxacin. She is now asymptomatic. Medications are ciprofloxacin and an oral contraceptive.

Publish date: 02/27/2020

 
Hematology and Oncology Q86

A 62-year-old woman is evaluated during a follow-up visit for recently diagnosed stage IIIA high-grade serous ovarian cancer. She underwent total abdominal hysterectomy and bilateral salpingo-oophorectomy and completed six cycles of chemotherapy with cisplatin and paclitaxel. The patient's paternal aunt was diagnosed with breast cancer at age 52 years. There is no personal or family history of any other cancers. She takes no medications.

Publish date: 02/19/2020

 
Gastroenterology and Hepatology Q29

A 35-year-old woman is evaluated for constipation. She reports passage of hard stool every 3 to 4 days and associated bloating. Her symptoms have been present for more than 10 years and have progressed gradually. Trials of over-the-counter fiber supplementation and polyethylene glycol worsened the bloating, prompting discontinuation. Senna tea was ineffective. Bisacodyl caused abdominal cramping. She is otherwise healthy and currently takes no medication.

Publish date: 02/12/2020

 
Hematology and Oncology Q36

A 32-year-old woman is evaluated for a painful rash occurring bilaterally on her lower extremities, which began 2 days ago. She was admitted to the hospital 5 days ago for diagnosis and treatment of pulmonary embolism with heparin and warfarin. Her father had a pulmonary embolism after a long airplane ride. Her medical history is otherwise unremarkable, and she takes no other medications.

Publish date: 02/05/2020

 
Dermatology Q43

A 23-year-old woman is evaluated for 2 weeks of painful lumps on her legs. The lumps persist for several days and make it difficult for her to go to work as a waitress. She is a college student in Ohio where she has lived her whole life. She has not traveled outside of the state for the last 2 years. She has no swollen or painful joints. She denies abdominal pain, diarrhea, weight loss, night sweats, and fever. She is sexually active with one partner for the past 2 years. She is taking oral contraceptive pills.

Publish date: 01/29/2020

 
Cardiovascular Medicine Q26

A 44-year-old man is evaluated in the office during a routine visit. Medical history is significant for HIV diagnosed at age 25 years, hypertension, and hyperlipidemia. He is a current smoker. Medications are chlorthalidone, tenofovir-emtricitabine, and raltegravir.

Publish date: 01/22/2020

 
Rheumatology Q66

A 53-year-old man is evaluated for a 5-year history of recurrent gout attacks involving the base of the great toes, mid feet, and ankles. Episodes are becoming more frequent and severe. History is also significant for hypertension and stage 3 chronic kidney disease. Medications are lisinopril and metoprolol. The patient is of Thai descent.

Publish date: 01/15/2020

 
Gastroenterology and Hepatology Q14

A 24-year-old man is evaluated in the emergency department for a 2-week history of worsening bloody diarrhea with up to 10 bloody bowel movements per day. He also reports increasing lower abdominal pain and distension and that stool frequency has decreased over the past day. He has extensive ulcerative colitis of 5 years' duration. His medications are infliximab and azathioprine.

Publish date: 01/08/2020

 
Neurology Q27

A 52-year-old man is evaluated for a 1-year history of progressive weakness that began as right foot drop and bilateral tingling in the feet. Within the past 2 months, the patient has developed progressive weakness, which makes walking difficult; he also notes weakness in the hands and burning below the knees but no autonomic symptoms. He has hypothyroidism treated with levothyroxine.

Publish date: 01/02/2020

 
<< 1 2 3 4 5 6 7 8 9 10 >>
Powered ByCareerCast